Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taking verapamil and bystolic for BP. Right medication?

User rating for this question
Answered by
Practicing since : 1966
Answered : 4498 Questions
I was taking verapamil and bystolic which controlled my blood pressure. When I asked about taking these together a doctor's statement on this site was "Betablocker with verapamil is irrational". My thought is this means they should not be taken together. Am I correct? Can you explain?
Posted Mon, 30 Sep 2013 in General Health
Answered by Dr. Anantharamakrishnan 1 hour later
Brief Answer:
Generally true

Detailed Answer:
Hi friend,
Welcome to Health Care Magic

Both the drugs could potentially reduce the heart rate and also depress the muscle.
Therefore, the combination is almost uncommon, but not entirely unknown.

There are several classes of drugs and several drugs in each class – so that the physician has a wider choice, for the treatment of blood pressure.
If there is no arrhythmia or angina, a drug from a different class – usually an ACEI (Angiotensin Converting Enzyme Inhibitor) or ARB (Angiotensin Receptor Blocker) is usually chosen.

Have a second opinion

Take care     
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor